August 24, 2010
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


MIXED-STATUS COUPLES


 How Can I Get My HIV-Negative Boyfriend to Be More Supportive?
I have been HIV positive for a year and haven't gotten over that sad, terrible feeling. My boyfriend is HIV negative and he's not helping at all, which depresses me. What can I do?


 My Boyfriend's HIV Is Progressing: What Can I Do for Him?
I'm HIV negative, and my boyfriend has had HIV for at least five years and does not take HIV meds. His CD4 count has been steadily dropping and is now at 500. The doctor said that if it drops below that then he wants to start him on medication. I've been very optimistic up until now, but this made me really depressed. I'm seeing the HIV progressing and it scares me. Should I be worried? Is there anything else I can do for him?


Also Worth Noting: Visual AIDS

Image from the August 2010 Visual AIDS Web Gallery
"Self Portrait as Case Study (Detail)," 1994; Frank Green

Visit the August 2010 Visual AIDS Web Gallery to view our latest collection of art by HIV-positive artists! This month's gallery, entitled "The Infidels' Hallelujah," is curated by Guy Bérubé and Francesco Corsaro.

LIVING WITH HIV/AIDS


 Living With HIV in a Rainy Climate: How Can I Raise My Vitamin D Levels?
I've been on Atripla (efavirenz/tenofovir/FTC) for nearly six months with an undetectable viral load and a CD4 count of 540. I work in an office and live in a country where it rains all the time and there's little chance to get vitamin D naturally from the sun. When last checked my vitamin D levels were just above the borderline of deficient. My doctor has told me that a multivitamin is probably all I need to sustain good vitamin D levels, but would there be any additional benefit to using a sun bed? Is there anything else I can do?


HIV/AIDS TREATMENT & SIDE EFFECTS


 Feeling Bad on Trizivir After a Drug Holiday: What Other Options Are There?
My partner has been HIV positive for seven years. He stopped taking HIV meds half a year ago. In May his CD4 count was 137 and his viral load was 200,000. He started meds again with Trizivir (AZT/3TC/abacavir), but on that med it was like he was high all the time. About a month ago he stopped taking Trizivir altogether. He had a bad reaction to Ziagen (abacavir) a few years ago, so the doctors prescribed other meds and he felt better then. What could be going on? Are there any other combinations he could take now?


 How Can I Lower My Triglyceride Levels?
I've been on Kaletra (lopinavir/ritonavir) and Truvada (tenofovir/FTC) for four years, and, I've been told my triglycerides are high. Is this common with this combination of meds? What can I do about it?


Other Questions About HIV/AIDS Treatment & Side Effects:


OTHER HEALTH ISSUES & HIV/AIDS


 Long-Term Survivor Noticing Memory Problems: What Are My Next Steps?
I'm a 41-year-old man and I've been HIV positive since 1988. Otherwise I'm very healthy, and my viral load has been undetectable for years. However, over the last year I've noticed a pronounced issue with my memory. I understand that as we age, these things can manifest. But I'm usually very sharp, and after reading a few articles about this issue I'm getting concerned. What do you think?


 Skin Color Change: How Can I Figure Out if Meds Are the Cause?
The skin from my neck down to my upper chest and shoulders has turned a very deep red, almost purple color. It looks like a bad sunburn but it's not sensitive, painful or itchy. This began shortly after I started taking Epzicom (abacavir/3TC, Kivexa) and Kaletra (lopinavir/ritonavir). I also take lisinopril (Prinivil, Zestril), TriCor (fenofibrate) and topical Androgel, all of which I started taking around the same time as my HIV meds. Could this be a side effect of one of the meds? How can I tell?


More Questions About Other Health Issues & HIV/AIDS:


UNDERSTANDING HIV/AIDS LABS


 How Much HIV Is Present in Semen vs. Blood Plasma?
Why aren't viral load tests conducted on seminal fluid instead of blood, since there's virus in semen as well? How much virus is in semen compared to blood plasma?


Connect With Others

Going Back Into the HIV Closet
(A recent post from the "Living With HIV" board)

"I started being more open about my HIV status about a year ago. I thought it would help with my guilt and shame. It hasn't. On the contrary, I feel more isolated and alone than ever. Therefore, I am going back 'into the closet' with my HIV. I'll continue to take my meds. I'll continue to keep my doctor appointments. It's just that, once people know you are poz, it's all they can see. If it looks like I'm going to have sex with someone (unlikely), I'll let that person know. But really, if I'm not having sex with someone, there's no need for them to know. If anyone else has gone back into the HIV closet, I would love to hear about their experience." -- Mike_B

Click here to join this discussion, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous (all you need is an e-mail address) -- click here to get started!



STRANGE BUT TRUE


 Is Self-Sucking Safe?
Can sucking one's own penis cause kidney problems, cancer or any other health problems? Has anyone ever asked you such a question before?



Advertisement



Activist Central

 Action Alert: Say NO to Abstinence-Only Sex Education


 President Obama: Address the ADAP Crisis!


 NMAC Asks for Your Help Ending S.B. 1070; Promoting Comprehensive Federal Immigration Reform


 Action Alert: Help Homeless AIDS Activist Get Into Housing Today